Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 53, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 15, 2006, 12:40 AM CST for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2006, 12:40 AM CST (06:40 UTC)
- Expired
- Nov 15, 2006, 1:30 AM CST
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Iberia Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 135 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 1:05 AM CST | TSTM WND DMG | Parks, LA | SHERIFFS DEPARTMENT REPORTS TREES DOWN AT PARKS AND ST MARTINVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 11:25 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 150640
TORLCH
LAC045-099-150730-
/O.NEW.KLCH.TO.W.0053.061115T0640Z-061115T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1240 AM CST WED NOV 15 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
IBERIA PARISH IN SOUTH CENTRAL LOUISIANA
ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA
* UNTIL 130 AM CST
* AT 1240 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
CADE...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CADE BY 1245 AM CST
ST. MARTINVILLE AND BREAUX BRIDGE BY 1255 AM CST
PARKS BY 100 AM CST
CATAHOULA AND HENDERSON BY 110 AM CST
BUTTE LA ROSE BY 120 AM CST
THIS TORNADO IS WRAPPED IN RAIN - IF YOU WAIT UNTIL YOU SEE OR HEAR
IT COMING...IT MAY BE TOO LATE TAKE COVER NOW
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO - IT MAY BE TOO LATE. TAKE COVER NOW
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3026 9195 3024 9194 3022 9197 3019 9197
3019 9191 3016 9190 3008 9194 3005 9182
3019 9148 3024 9149 3026 9159 3041 9165
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 14, 11:35 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 14, 11:35 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1135 PM CST TUE NOV 14 2006
.DISCUSSION...UPDATED PRODUCTS BEING SENT TO INCLUDE RECENTLY
ISSUED TORNADO WATCH NUMBER 852.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA OUT 20 NM.
&&
13Hazardous weather outlook, Nov 14, 5:17 AM CST, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 517 AM CST TUE NOV 14 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 517 AM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT LATE TONIGHT. ALTHOUGH MOST OF THE SEVERE ACTIVITY SHOULD BE NORTH OF THE AREA, STORMS COULD DEVELOP IN SQUALL LINES AHEAD OF THE FRONT. A DRY PUNCH COULD PRODUCE SOME BOW TYPE STORMS WITH STRONG STRAIGHT LINE WINDS. DUE TO THE SHORT DURATION AND COVERAGE OF THESE STORMS, ACTIVATION OF SPOTTERS IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL MOVE THROUGH THE AREA DURING THE MORNING ON WEDNESDAY, ENDING THE SLIGHT RISK OF SEVERE THUNDERSTORMS. MUCH DRIER AIR AND STRONG WINDS WOULD INCREASE THE RISK OF WILDFIRE WEDNESDAY AFTERNOON, HOWEVER THE SOILS REMAIN QUITE MOIST FROM LAST MONTHS HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL NOT BE NECESSARY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 12:17 AM CST | Tornado Warning | LCH | Lafayette, Vermilion | 28 min |
| Nov 15, 1:01 AM CST | Special Marine Warning | LCH | 29 min | |
| Nov 15, 1:12 AM CST | Tornado Warning | LCH | Iberia | 33 min |
| Nov 15, 1:12 AM CST | Tornado Warning | LCH | Vermilion | 33 min |
| Nov 15, 7:23 AM CST | Special Marine Warning | LCH | 67 min | |
| Nov 15, 8:02 AM CST | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 16 hr |
| Nov 15, 8:13 AM CST | Special Marine Warning | LCH | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.